Oklahoma, 2013Hail and Damaging Winds in Oklahoma, June 16 to 17, 2013
June 16 to 17, 2013 · NWS OUN · 21 events in 13 counties and zones
Isolated supercells developed during the afternoon and early evening across portions of central and south central Oklahoma, producing large hail in several locations. By late evening, a separate, large squall line was moving into the state from Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated supercells developed during the afternoon and early evening across portions of central and south central Oklahoma, producing large hail in several locations. By late evening, a separate, large squall line was moving into the state from Kansas. This line produced scattered reports of severe wind gusts throughout the area during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 1:20 PM CST, 10 minutes earlier.
Area forecast discussion, Jun 16, 1:20 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT SUN JUN 16 2013
.DISCUSSION...
SEVERE STORM/HEAVY RAINFALL POTENTIAL THROUGH WEDNESDAY...
ESPECIALLY TONIGHT...ARE THE MAIN CONCERNS.
REST OF THIS AFTERNOON AND EVENING...BASED ON LATEST
MODEL GUIDANCE...PARTICULARLY THE HRRR...ISOLATED
TO SCATTERED STORMS WILL DEVELOP JUST NORTH OF I-40 BY
4 PM...THEN CONGEAL INTO A LINE OR CLUSTER AS THEY MOVE SOUTHEAST
AND AFFECT MAINLY THE SOUTH HALF OF OKLAHOMA AND WESTERN NORTH
TEXAS. THE OKLAHOMA CITY METRO AREA WILL BE MOST AFFECTED BETWEEN
4 AND 7 PM. WICHITA FALLS MAY BE AFFECTED 9 TO 11 PM. INCREASED
RAIN CHANCES FOR THESE AREAS.
SOME STORMS WILL BE SEVERE THROUGH TONIGHT WITH DAMAGING WIND UP
TO 70 MPH...LARGE HAIL UP TO HALF DOLLARS...AND VERY HEAVY
RAINFALL OF 1-3 INCHES IN 1-2 HOURS WHICH MAY CAUSE LOCALIZED
FLOODING. DID NOT ISSUE A FLASH FLOOD WATCH AS RAINFALL AMOUNTS
OVER THE LAST SEVEN DAYS HAVE NOT BEEN TOO HEAVY OR WIDESPREAD
ALLOWING FOR SOME DRYING OF THE GROUND. TORNADO POTENTIAL REMAINS
VERY LOW THROUGH TONIGHT. NOT CONFIDENT IF WIDESPREAD SEVERE WILL
OCCUR DUE TO MARGINAL SHEAR.
LATER TONIGHT...ANOTHER LINE OR CLUSTER OF STORMS WILL
LIKELY MOVE INTO OKLAHOMA FROM THE NORTHWEST WITH A SLIGHTLY
LESS DAMAGING WIND/HAIL THREAT...THOUGH HEAVY RAINFALL
AND LOCALIZED FLOODING ARE POSSIBLE. THIS LINE MAY ENTER FAR
NORTHERN OKLAHOMA BETWEEN 10 PM AND 1 AM. THIS LINE MAY WEAKEN
AS IT GETS NEAR AND SOUTH OF I-40 AS THE FIRST LINE/CLUSTER
OF STORMS MAY STABILIZE THE AIR.
MONDAY...SHOWERS AND STORMS MAY LINGER MAINLY NEAR AND EAST
OF I-35 DURING THE MORNING HOURS WITH POSSIBLE REDEVELOPMENT IN
THE AFTERNOON...MOST LIKELY OVER SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS WHERE BEST HEATING AND DESTABILIZATION ARE EXPECTED.
SIMILAR TO TONIGHT...A FEW SEVERE STORMS WITH WIND...HAIL...AND
HEAVY RAINFALL ARE POSSIBLE.
MONDAY NIGHT INTO TUESDAY MORNING...THERE IS SOME POTENTIAL
THAT ANOTHER COMPLEX OF STORMS DEVELOPS OVER THE AREA...MAINLY
ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...BUT
NOT CONFIDENT THIS WILL OCCUR.
TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING...CONFIDENCE IS
SLIGHTLY HIGHER THAT ADDITIONAL STORMS WILL BE OVER THE AREA...
ESPECIALLY TUESDAY NIGHT AS THE LOW LEVEL JET INCREASES. GUSTY
WINDS...HEAVY RAINFALL...AND FLOODING WILL BE THE MAIN HAZARDS
WITH STORMS.
WEDNESDAY AFTERNOON AND NIGHT...RAIN CHANCES WILL DECREASE
SOUTHWEST TO NORTHEAST AS MID LEVEL CAPPING INCREASES.
THURSDAY THROUGH NEXT SUNDAY...HOT AND RAINFREE WEATHER
CAN BE EXPECTED. TRIPLE DIGIT HEAT WILL LIKELY RETURN TO
PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA.
HEAT INDICES MAY BE NEAR ADVISORY LEVEL OF 105 DEGREES.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 69 86 70 84 / 70 60 30 30
HOBART OK 70 93 68 88 / 70 30 50 40
WICHITA FALLS TX 73 95 71 88 / 70 40 40 40
GAGE OK 65 88 65 84 / 80 30 30 30
PONCA CITY OK 66 85 66 85 / 80 60 20 20
DURANT OK 71 90 71 87 / 60 50 40 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
03/17
Hazardous weather outlook, Jun 16, 11:28 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1228 PM CDT SUN JUN 16 2013
OKZ004>048-050>052-TXZ083>090-171730-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1228 PM CDT SUN JUN 16 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT...MAINLY NORTH AND WEST OF A LINE FROM WICHITA
FALLS TEXAS TO SEMINOLE OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 4 PM THROUGH
6 AM.
IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN
EXCESS OF 70 MPH...AND HAIL UP TO THE SIZE OF HALF DOLLARS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.
DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE THROUGH THE AFTERNOON AND
EARLY EVENING HOURS MAINLY ACROSS CENTRAL AND WESTERN OKLAHOMA AS
A MID LEVEL DISTURBANCE CONTINUES TO SHIFT SLOWLY EASTWARD THROUGH
THE DAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH A THREAT OF
DAMAGING WINDS OVER 70 MPH AND HAIL UP TO THE SIZE OF HALF
DOLLARS.
LATER THIS EVENING MAINLY AFTER 7 PM...THUNDERSTORMS ACROSS
WESTERN OKLAHOMA AND THE TEXAS PANHANDLE MAY MERGE AND DEVELOP
INTO A COMPLEX. THIS COMPLEX MAY THEN MOVE SOUTHEASTWARD THROUGH
THE EARLY EVENING HOURS INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. ANOTHER COMPLEX MAY THEN DEVELOP LATE TONIGHT AROUND
MIDNIGHT ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN KANSAS...AND
MOVE INTO NORTHERN AND CENTRAL PORTIONS OF OKLAHOMA DURING THE
OVERNIGHT AND EARLY MORNING HOURS. DAMAGING WINDS...SMALL
HAIL...AND HEAVY RAIN WILL BE THE PRIMARY CONCERNS WITH THESE
COMPLEXES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OVERNIGHT MAY RESULT IN FLASH FLOODING AND FLOODING
OF CREEKS AND STREAMS ACROSS PORTIONS OF NORTHERN AND CENTRAL
OKLAHOMA. REMEMBER...TURN AROUND...DONT DROWN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY BE ONGOING MONDAY MORNING AS THE COMPLEX FROM
SUNDAY NIGHT TRACKS SOUTH AND SOUTHEASTWARD ACROSS THE EASTERN
HALF OF OKLAHOMA.
FOR THE REMAINDER THE WEEK...A FAIRLY ACTIVE WEATHER PATTERN
WILL CONTINUE TO SUPPORT CHANCES FOR SHOWERS AND THUNDERSTORMS FROM
MONDAY AFTERNOON AND EVENING THROUGH EARLY THURSDAY MORNING. A FEW
STRONG TO SEVERE STORMS WITH DAMAGING WIND GUSTS ARE POSSIBLE
THROUGH EARLY THURSDAY.
OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING A VARIOUS
TIMES THROUGH EARLY THURSDAY...ESPECIALLY IN LOW-LYING AND
URBANIZED AREAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5
AM MONDAY MORNING...OR AS UPDATES ARE NEEDED.
BARNES/KURTZIn the hours before
Special weather statement, Jun 16, 12:52 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
152 PM CDT SUN JUN 16 2013
OKZ017-018-161930-
KINGFISHER OK-BLAINE OK-
152 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINGFISHER AND
NORTHEASTERN BLAINE COUNTIES UNTIL 230 PM CDT...
AT 149 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
HITCHCOCK...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3597 9806 3572 9815 3573 9816 3586 9842
3598 9839
TIME...MOT...LOC 1849Z 287DEG 12KT 3591 9834Hail, Kingfisher
- When
- June 16, 1:30 PM CST
- Where
- Kingfisher County, 5.78 mi SSE of Omega
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.790, -98.170
Quarter size hail fell for 10-15 minutes. A few golf ball size stones were mixed in for 1-2 minutes.
Hail, Blaine
- When
- June 16, 2:00 PM CST
- Where
- Blaine County, 8.41 mi E of Greenfield
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.730, -98.230
Hail, Canadian
- When
- June 16, 2:44 PM CST
- Where
- Canadian County, Calumet
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.600, -98.120
Hail, Canadian
- When
- June 16, 3:00 PM CST
- Where
- Canadian County, 2.76 mi S of Calumet
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.560, -98.120
Hail, Canadian
- When
- June 16, 4:12 PM CST
- Where
- Canadian County, 7.6 mi S of Calumet
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.490, -98.120
Hail, Canadian
- When
- June 16, 4:50 PM CST
- Where
- Canadian County, 13.55 mi SSW of Calumet
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.430, -98.240
Hail lasted 10 to 15 minutes.
Hail, Noble
- When
- June 16, 5:37 PM CST
- Where
- Noble County, 4.14 mi WSW of Perry
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.270, -97.360
Hail, Garfield
- When
- June 16, 6:24 PM CST
- Where
- Garfield County, Fairmont
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.350, -97.700
Hail, Comanche
- When
- June 16, 7:53 PM CST
- Where
- Comanche County, Medicine Park
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.730, -98.500
Relayed to KSWO from a viewer.
Hail, Comanche
- When
- June 16, 8:00 PM CST
- Where
- Comanche County, Medicine Park
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.730, -98.500
Relayed to KSWO from a viewer.
Hail, Comanche
- When
- June 16, 8:11 PM CST
- Where
- Comanche County, Elgin
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.780, -98.290
Thunderstorm Wind, Alfalfa
- When
- June 16, 11:30 PM CST
- Where
- Alfalfa County, Jet
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.670, -98.180
Power lines reported down.
Thunderstorm Wind, Dewey
- When
- June 16, 11:35 PM CST
- Where
- Dewey County, 3.63 mi WNW of Camargo
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.040, -99.350
Thunderstorm Wind, Payne
- When
- June 17, 1:09 AM CST
- Where
- Payne County, Stillwater
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.120, -97.060
Thunderstorm Wind, Kiowa
- When
- June 17, 1:20 AM CST
- Where
- Kiowa County, 0.57 mi E of (Hbr)hobart Airport
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.990, -99.040
Thunderstorm Wind, Cleveland
- When
- June 17, 1:42 AM CST
- Where
- Cleveland County, 1.13 mi W of Moore
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.340, -97.510
Thunderstorm Wind, Oklahoma
- When
- June 17, 1:42 AM CST
- Where
- Oklahoma County, 3.06 mi NE of The Village
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.600, -97.510
Thunderstorm Wind, Oklahoma
- When
- June 17, 1:44 AM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.470, -97.510
Thunderstorm Wind, Oklahoma
- When
- June 17, 1:50 AM CST
- Where
- Oklahoma County, 4.12 mi SSE of Bethany
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.460, -97.600
KOCO reported roof damage to Travelodge Motel at W Reno Ave. and S Meridian Ave.
Thunderstorm Wind, Cleveland
- When
- June 17, 2:00 AM CST
- Where
- Cleveland County, 2.67 mi NW of Moore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 35.370, -97.520
Tree damage reported at Brookwood Village Apartments in south Oklahoma City.
Thunderstorm Wind, Tillman
- When
- June 17, 3:11 AM CST
- Where
- Tillman County, Frederick Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.350, -98.980
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 16 to 18, 20134 deaths · 1 event
- Flood and Hail in Nebraska, June 16 to 17, 2013$1.8 million · 1.75 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 16 to 17, 2013$697,000 · 1 in hail · 12 events
- Hail in South Dakota, June 16, 2013$410,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Minnesota, June 16, 2013$75,000 · 1 in hail · 13 events
- Flash Flood and Hail in Oklahoma, June 16 to 17, 2013$35,000 · 1 in hail · 15 events
- Hail in South Dakota, June 16, 2013$40,000 · 2.75 in hail · 4 events
- Hail and Damaging Winds in Texas, June 16 to 17, 2013$20,000 · 2.75 in hail · 15 events
- Tornado and Flash Flood in Nebraska, June 16, 2013$6,000 · EF0 · 29 events
- Hail and Damaging Winds in Texas, June 16 to 17, 2013$21,000 · 2.5 in hail · 8 events
- Damaging Wind in Wyoming, June 16, 20131 injured · $20,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 16 to 17, 2013$6,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458387, 458388, 458389, 458390, 458391, 458392, 458393, 458394, 458395, 458396, 458397, 458398, 458401, 458402, 458403, 458404, 458405, 458406, 458399, 458400, 458407.